MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP497H
Medical Device Problem Codes Material Separation (1562); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What tissue was being sutured when the event occurred? could you please clarify when did the issue occurred (during passage through tissue/ during tying)? did any of the needles fall into the patient? if yes, were x-rays taken to locate the needle(s)? was additional dissection required in other tissues other than the target tissue? if yes, please describe.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time of 30 minutes? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery of 30 minutes? if yes, please explain.The event stated the procedure was successfully completed.Did the patient experience any adverse patient consequences? did the wound open post-op? or did the wound only open intra-op when the needle pulled off the suture? it was stated the ¿patient had to have surgery again¿.Does this refer to re-suturing being performed during the initial procedure? please explain.Did the patient need to return to the operating room for a second procedure? if yes, please explain the reason the patient required a second procedure what is the patient¿s current health status and condition? what is the lot number? the event refers to more than 1 procedure.Please provide the following if available: what is the total number of products involved in this event? did the event occur during one or multiple patient procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).Note: related events reported via 2210968-2023-05328, 2210968-2023-05329, 2210968-2023-05330, 2210968-2023-05331, 2210968-2023-05332, 2210968-2023-05333, 2210968-2023-05334, 2210968-2023-05335, 2210968-2023-05336.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle came off the suture causing a dehiscence on the patient (face, lips, mouth).The surgery was delayed by 30 minutes.It was reported that during the initial procedure, ¿the patient had to have surgery again¿.This event was reported to have occurred intraoperatively.The procedure was completed successfully.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: what tissue was being sutured when the event occurred? face, lips, mouth could you please clarify when did the issue occurred (during passage through tissue/ during tying)? after procedure (1-2 days) did any of the needles fall into the patient? if yes, were x-rays taken to locate the needle(s)? no.Was additional dissection required in other tissues other than the target tissue? if yes, please describe.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time of 30 minutes? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery of 30 minutes? if yes, please explain.Additional treatment was required, wound had to be closed once again.The event stated the procedure was successfully completed.Did the patient experience any adverse patient consequences? did the wound open post-op? yes.Or did the wound only open intra-op when the needle pulled off the suture? it was stated the ¿patient had to have surgery again¿.Does this refer to re-suturing being performed during the initial procedure? please explain.Additional surgery was required to close the wound.Did the patient need to return to the operating room for a second procedure? if yes, please explain the reason the patient required a second procedure.Yes, dehiscence was treated.What is the patient¿s current health status and condition? stable.What is the lot number? sutures were sent to hamburg.The event refers to more than 1 procedure.Please provide the following if available: what is the total number of products involved in this event? unknown.Did the event occur during one or multiple patient procedures? yes.What is the total number of procedures? unknown thus for ambiguous reporting, a new complaint has been created (b)(4).Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).For ambiguous reporting, a new complaint has been created (b)(4).Related medwatch reports: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received five unopened samples that pertained to product code vcp497h.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along of the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Also, a functional test was performed using instron equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL+ UD 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17385035
Report Number2210968-2023-05327
Device Sequence Number17717644
Product Code GAM
UDI-Device Identifier10705031053823
UDI-Public10705031053823
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberVCP497H
Device Lot NumberSPBBHWX0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/31/2023
08/17/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/16/2023
08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown